MAUDE Adverse Event Report: LivaNova Deutschland Essenz Console Plus; Console, Heart-Lung Machine, Cardiopulmonary Bypass

LivaNova Deutschland Essenz Console Plus; Console, Heart-Lung Machine, Cardiopulmonary Bypass
Model Number CONSOLE PLUS
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received report that essenz hlm cockpit rebooted by itself during procedure.Reportedly, the pump remained controllable using the backup control unit.There was no patient injury.
 
Additional Manufacturer Narrative
A1-a5 patient information was not provided.H11 reportedly, perfusionist selected the profile and returned to operating the pump through the cockpit without any further problem.Complaints database review revealed that similar events have been reported by other customers.Notably, throughout the reboot event the pumps continued to operate fully, and the system remains controllable through the backup control unit with no impact on the clinical procedure.Essenz hlm reboot is a rare event and represents a recovery mechanism designed to restore cockpit functionality in the unlikely case that the system enters a state that cannot be recovered by software.This causes the linux operating system to reset the application to resolve the problem.By design, during the reboot, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continue to perform as expected.During the reboot, the cockpit screen shows the livanova logo and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.Livanova has in place a continuous improvement process in which enhancements and new functionalities are regularly integrated into essenz hlm future software revisions.These updates are part of the company¿s standard product lifecycle and development roadmap, rather than corrective actions tied to specific reported events.Devices in the field are typically updated to the latest software revision during scheduled periodic maintenance activities, in accordance with standard service procedures.This approach ensures that system remains current and helps prevent potential issues by proactively incorporating improvements over time.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
Essenz Console Plus
Common Device Name
Console, Heart-Lung Machine, Cardiopulmonary Bypass
Manufacturer (Section D)
LivaNova Deutschland
lindberghstraße 25
munich 80939
GM  80939
Manufacturer (Section G)
LivaNova Deutschland
lindberghstraße 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key50884930
Report Number9611109-2026-90451
Device Sequence Number16129309
Product Code DTQ
UDI-Device Identifier04033817903062
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCONSOLE PLUS
Device Catalogue Number49-00-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/24/2026
Date Device Manufactured03/25/2026
Patient Sequence Number1
Patient SexUnknown